Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Lubbock, TX

June 14, 2015Bailey County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 14, 2015, 5:07 PM CDT for Bailey County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 5:07 PM CDT (22:07 UTC)
Expired
Jun 14, 2015, 8:00 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

County Bailey County, TX

The radar

The Cannon AFB radar (KFDX), 79 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WGUS54 KLUB 142207
FFWLUB
TXC017-150100-
/O.NEW.KLUB.FF.W.0008.150614T2207Z-150615T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BAILEY COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 800 PM CDT

* AT 506 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA DUE TO A NEARLY STATIONARY THUNDERSTORM. RAINFALL 
  AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN WITHIN THE LAST HOUR. FLASH 
  FLOODING IS ALREADY OCCURRING.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  BAILEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304

$$

29
3 follow-up statements
711 
WGUS74 KLUB 142257
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
557 PM CDT SUN JUN 14 2015

TXC017-150100-
/O.CON.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAILEY TX-
557 PM CDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BAILEY COUNTY...

AT 555 PM CDT...ALTHOUGH ONE HOUR RAINFALL RATES HAVE FALLEN TO 3 TO 
4 INCHES...DOPPLER RADAR INDICATED THAT THE STORM TOTAL RAINFALL MAY 
BE NEARING 8 INCHES. AS LIGHT TO MODERATE RAINFALL CONTINUES TO 
IMPACT THE WARNED AREA...IT COULD FURTHER EXASPERATE THE 
FLOODING...WHICH COULD LEAD TO IMPASSABLE ROADWAYS. 
 
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BAILEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304

$$

29
204 
WGUS74 KLUB 150000
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT SUN JUN 14 2015

TXC017-150100-
/O.CON.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAILEY TX-
700 PM CDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BAILEY COUNTY...

AT 656 PM CDT...DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAS 
SHIFTED SOUTH OF THE WARNED AREA AND THUS ONE HOURLY RAINFALL RATES 
HAVE DROPPED TO 1 TO 1.5 INCHES. HOWEVER...DOPPLER RADAR INDICATED 
THAT THE STORM TOTAL PRECIPITATION WAS AROUND 8 INCHES...AND WITH 
ADDITIONAL STORMS ACROSS EAST NEW MEXICO HAVING THE POTENTIAL TO 
MOVE INTO THE WARNED AREA LATER THIS EVENING...THE ALREADY FLOODED 
ROADWAYS WOULD BE FURTHER EXACERBATED. WILL THEREFORE CONTINUE THE 
FLOOD WARNING. 

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BAILEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304

$$

29
776 
WGUS74 KLUB 150056
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
756 PM CDT SUN JUN 14 2015

TXC017-150103-
/O.EXP.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAILEY TX-
756 PM CDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BAILEY COUNTY WILL EXPIRE
AT 800 PM CDT...

AT 754 PM...DOPPLER RADAR INDICATED THAT THE ONE HOURLY RAINFALL 
RATES HAVE DROPPED TO BELOW 0.5 INCH. ALTHOUGH THE HEAVY RAINFALL 
THREAT HAS ENDED...LIGHT SHOWERS MOVING IN FROM EAST NEW MEXICO TO 
ACROSS THE WARNED AREA IS STILL POSSIBLE...WHICH WILL LEAD TO THE  
ALREADY WATER COVERED ROADWAYS TO BE FURTHER EXACERBATED. AS A 
RESULT...SOME ROADWAYS MAY STILL BE IMPASSABLE AND CAUTION MUST 
STILL BE EXERCISED. 

LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:40 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 14, 3:40 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT SUN JUN 14 2015

.SHORT TERM...
TWO AREAS OF CONCERN TO MONITOR THIS AFTERNOON WITH BOTH IMPACTING
THE FAR SOUTHERN TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING
PLAINS BY VERY LATE THIS AFTERNOON AND THROUGH THIS EVENING. THE
FIRST IS LOCATED ACROSS THE NORTHERN TEXAS PANHANDLE INTO ADJACENT
PORTIONS OF NEW MEXICO IN ASSOCIATION WITH AN UPPER LEVEL VORTICITY
MAXIMUM. THE SECOND AREA IS ACROSS EASTERN NEW MEXICO IN
VICINITY OF A SURFACE TROUGH AS WELL AS FARTHER WEST WHERE UPSLOPE
FLOW INTERACTS WITH THE HIGHER TERRAIN. WILL SEE THESE TWO
DEVELOPING SECTORS OF STORMS MERGE ACROSS EASTERN NEW MEXICO AND
INTO THE FAR SOUTHWESTERN PANHANDLE/WESTERN SOUTH PLAINS AS EARLY AS
5-6 PM...FORMING A MESOSCALE COMPLEX SET TO PROPAGATE THROUGH THE
SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. WILL LIKELY SEE
DISCRETE STORMS FIRE AHEAD OF THIS NEAR THE NEW MEXICO STATE LINE
ALONG THE SURFACE TROUGH AS 0-6 KM SHEAR INCREASES TO 25-30 KNOTS IN
CONJUNCTION WITH SBCAPES OF 2-3 KJ/KG OWING TO GOOD SOLAR INSOLATION
THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE INITIAL
PRIMARY THREAT FOLLOWED BY DAMAGING DOWNBURST WIND GUSTS TO 60 MPH
THIS EVENING.

SHOULD SEE THIS CONVECTIVE COMPLEX/LINE LINGER ACROSS THE ROLLING
PLAINS THROUGH A DECENT CHUNK OF TONIGHT AS UPPER FORCING APPEARS TO
SLOW DOWN AS IT PUSHES SOUTHEAST. AFTER LEFTOVER SHOWERS/STORMS
DEPART BY EARLY MONDAY MORNING...SHOULD SEE A RAIN FREE PERIOD
MONDAY MORNING BEFORE STORMS DEVELOP BY EARLY AFTERNOON
ALONG/BEHIND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. DEEP LAYER
SHEAR LOOKS MUCH LOWER THAN TODAY/S WHILE INSTABILITY MAY ALSO BE
FAIRLY BENIGN GIVEN LINGERING MORNING ACTIVITY AND CONVECTIVE
INITIATION ONGOING BEFORE PEAK HEATING SETS IN.
NONETHELESS...ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS APPEARS IN
THE OFFING TO BEGIN THE WEEK.

.LONG TERM...
NOT MUCH CAN BE IMPROVED UPON OR ADDED TO THE LONG TERM FORECAST.
MON NIGHT/EARLY TUES STILL LOOKS WET WITH A SURFACE FRONT DRAPED
ACROSS THE REGION HELPING TO PROVIDE SURFACE LIFT TO HELP SUSTAIN
CONVECTION BEYOND SUNDOWN. MODELS ARE ALSO TRYING TO KEEP THE FRONT
AROUND THE AREA THRU TUES AFTERNOON WHICH WOULD HELP TO KEEP
CONDITIONS WET FOR A BIT LONGER. AS HAS BEEN FOR THE PAST SEVERAL
WEEKS MOISTURE AVAILABILITY WILL NOT BE AN ISSUE AS FILLED PLAYA
LAKES AND EVAPOTRANSPIRATION FROM VEGETATION WILL KEEP DEWPOINTS UP
IN ADDITION TO UPSLOPE FLOW. THE SEVERE THREAT APPEARS TO REMAIN LOW
AS VERY LITTLE UPPER LEVEL FLOW WILL EXIST. THE BIGGEST POSSIBLE
HAZARD WILL BE LOCALIZED FLOODING DUE TO HEAVY RAIN AS PWATS WILL
AVERAGE AROUND 1.5 INCHES ON THE CAPROCK AND CLOSE TO 2 INCHES OFF
THE CAPROCK.

A RIDGE WILL BEGIN TO INFLUENCE THE REGION FROM THE WEST BEGINNING
WED WHICH WILL HELP PUT A KIBOSH ON AT LEAST ORGANIZED AND/OR
WIDESPREAD CONVECTION. IT WILL NOT...HOWEVER...GUARANTEE WE WILL BE
FREE OF PRECIP. WEAKNESSES ALONG THE EDGE OF THE RIDGE WILL ALLOW
CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF NM LATER THIS
WEEK WHICH MAY HAVE A SHOT AT PUSHING INTO WEST TX WITH THE AID OF
NORTHWESTERLY FLOW ALOFT. CERTAINTY IS LOW HOWEVER AND DEPENDS ON
HOW FAR EAST THE RIDGE REACHES. THE NEXT BIGGEST SHOT AT ORGANIZED
CONVECTION WILL BE EARLY NEXT WEEK AS ANOTHER POSSIBLE FRONT MOVES
SOUTHWARD INTO THE PANHANDLE AND THE SOUTH PLAINS REGION. ALDRICH

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  80  61  81 /  70  40  40  30
TULIA         62  80  63  80 /  70  50  50  30
PLAINVIEW     63  79  63  80 /  70  50  50  40
LEVELLAND     64  81  63  81 /  70  50  40  30
LUBBOCK       66  80  64  81 /  70  50  50  40
DENVER CITY   62  82  63  82 /  60  40  40  30
BROWNFIELD    64  82  64  82 /  60  40  40  30
CHILDRESS     68  83  68  83 /  70  60  70  50
SPUR          64  83  65  82 /  70  50  50  50
ASPERMONT     68  86  68  84 /  70  60  50  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/51
Hazardous weather outlook, Jun 14, 11:35 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT SUN JUN 14 2015

TXZ021>044-151645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1135 AM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP LATER TODAY AND TONIGHT AS A DISTURBANCE MOVES SOUTHEAST
FROM THE WESTERN TEXAS PANHANDLE. REDUCED INSTABILITY AND WIND
SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS...HOWEVER
A FEW STORMS COULD PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND
DOWNBURST WINDS TO 60 MPH. MINOR FLOODING OF POOR DRAINAGE AREAS
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY MORNING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. WE WILL SEE DRIER CONDITIONS TUESDAY NIGHT
THROUGH SATURDAY...THEREFORE LIMITING THE THREAT FOR HAZARDOUS
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT.

In the hours before

Local storm report, Jun 14, 11:28 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SUNDOWN                 33.46N 102.49W
06/13/2015  E1.00 INCH       HOCKLEY            TX   PUBLIC

0715 PM     TSTM WND GST     2 SSW MULESHOE          34.20N 102.74W
06/13/2015  M59 MPH          BAILEY             TX   MESONET

0734 PM     TSTM WND DMG     DENVER CITY             32.97N 102.83W
06/13/2015                   YOAKUM             TX   COCORAHS

            TREES AND POWER POLES DOWN... FENCE DAMAGE

0755 PM     TSTM WND GST     3 N PLAINS              33.23N 102.83W
06/13/2015  M60 MPH          YOAKUM             TX   MESONET

0855 PM     TSTM WND GST     1 N O'DONNELL           32.98N 101.83W
06/13/2015  M65 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB1500302 LUB1500303 LUB1500306 LUB1500305 LUB1500304

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSpecial Weather StatementLUBHockley30 min
Jun 13, 7:07 PM CDTSpecial Weather StatementLUBParmer23 min
Jun 13, 7:20 PM CDTAreal Flood AdvisoryLUBHale, Swisher3 hr
Jun 13, 7:32 PM CDTSpecial Weather StatementLUBYoakum28 min
Jun 13, 7:36 PM CDTSpecial Weather StatementLUBHale, Hockley, Lamb, Lubbock24 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningLUBHockley, Terry34 min
Jun 13, 7:47 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum43 min
Jun 13, 7:48 PM CDTAreal Flood AdvisoryLUBCochran, Hockley, Lamb, Terry, Yoakum3 hr
Jun 13, 8:01 PM CDTSpecial Weather StatementLUBHale, Lubbock, Swisher29 min
Jun 13, 8:15 PM CDTSpecial Weather StatementLUBTerry15 min
Jun 13, 8:21 PM CDTAreal Flood AdvisoryLUBLubbock3 hr
Jun 13, 8:33 PM CDTSpecial Weather StatementLUBHale, Lubbock, Lynn, Swisher27 min
Jun 13, 8:45 PM CDTSevere Thunderstorm WarningLUBLynn15 min
Jun 13, 8:58 PM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more32 min
Jun 13, 9:18 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Swisher117 min
Jun 13, 9:29 PM CDTSpecial Weather StatementLUBCrosby, Garza, Kent31 min
Jun 13, 9:57 PM CDTSpecial Weather StatementLUBHall33 min
Jun 13, 10:03 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Floyd, Kent, Motley27 min
Jun 13, 10:26 PM CDTSpecial Weather StatementLUBDickens, Kent, Motley, Stonewall34 min
Jun 13, 10:56 PM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Hall, Kent, King and 2 more34 min
Jun 13, 11:26 PM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, King, Stonewall34 min
Jun 14, 4:21 PM CDTSevere Thunderstorm WarningLUBBailey39 min
Jun 14, 4:33 PM CDTAreal Flood AdvisoryLUBBailey3 hr
Jun 14, 4:37 PM CDTSevere Thunderstorm WarningLUBParmer38 min
Jun 14, 5:00 PM CDTSevere Thunderstorm WarningLUBBailey45 min
Jun 14, 5:06 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer39 min
Jun 14, 6:40 PM CDTSpecial Weather StatementLUBCochran, Yoakum35 min
Jun 14, 6:53 PM CDTSevere Thunderstorm WarningLUBCochran24 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.